Latest 12:29 AM by Dee in TX (DBRADFOR3)
Latest 12:25 AM by Dee in TX (DBRADFOR3)
Latest Jan-26 by lppenguins
Latest Jan-26 by nylaagain
Latest Dec-16 by MelRN
Latest Jan-25 by judyinohio
Latest Jan-24 by MelRN
Latest Jan-23 by Mishii
Latest Jan-23 by JulietDeltaOscar (fixin2quilt)
Latest Jan-20 by Mishii
Latest Jan-20 by Pirate (PIRATE_SR)
Latest Jan-13 by MelRN
Latest Jan-12 by bornblesse2
Latest Jan-9 by Cathy (cacnurse1)
Latest Jan-7 by joepeter00
Latest Jan-3 by sueinIL
Latest Jan-2 by Dee in TX (DBRADFOR3)
Latest Jan-1 by keddykat75
Latest Dec-31 by Cathy (cacnurse1)
Latest Dec-30 by JulietDeltaOscar (fixin2quilt)
Latest Dec-27 by Cathy (cacnurse1)
Latest Dec-27 by Cathy (cacnurse1)
I need another nap
yup...one of those hazards of treatment...occasionally I just cannot keep my eyes open a minute longer...this afternoon just might be one of them.
I had my second Zometa (bone strengthener) infusion a week ago Wednesday and it's still kicking my butt...but not quite as hard as the first one.
As long as we can - we keep on keeping on..
The shot will be much less painful if you ask them to warm it first. I used to just stick the vial under my arm while checking them in. I suppose you could just wrap it in a warm blanket but I always had my arms handy and a pocketful of swabs. Cold fluid hurts going in, warm not so much. Patients also reported fewer body aches after but still low energy. I don’t know what physiological reason would decrease the bony aches after but many said it did. You too Suze. I doubt any nurse wouldn’t take the time to get it to body temp but it’s one of those things you learn after 30 years or so of listening to patients and there are lots of young nurses out there.
hum... I think my infusion comes out at room temp - they make up the bag after I get there so its not in cold storage. But interesting... My nurse said to drink a LOT of water the day before the infusion and to take a Tylenol before coming in...will try that in Oct when I go in for the next one.. This last infusion is not as bad as the first one - that one laid me low for 3 weeks... but then, I was on other chemo drugs at the time that I am not on this time...
Also, good advice for ANY day, but especially for the day BEFORE and the day OF your infusion - drink plenty, plenty of water. When I was having IVIG infusions, I found that I had somewhat less discomfort, headache, body aches, etc. if I had been sure to hydrate especially well on those days.
Great minds think alike! Plenty of water. My IVIG fluids were also mixed up after I arrived, so they were at room temp too. And that was for IVIG -- nothing as strong as the chemotherapy you and Laura are having. AND they also used product from a few different providers at certain times, and I found that I had a worse reaction to one than the other. I would get the shakes and feel chilled. The moment I began to have an adverse reaction, my nurse would immediately give me some Benadryl in the IV, and I would get back to "normal" before long. (I always got a dose of Benadryl in my IV at the very beginning, before the IVIG started, but if I had a negative reaction after a little while, they would give me a second dose of Benadryl.) No matter what kind of stuff I had on infusion day, I would almost always have to do nothing else for the rest of the day, except rest. No other exertion. But then the next day, after a good night's sleep, I would be good again. I know that it doesn't work that way with chemo, though. Bless your heart, and Laura's too. *hugs*
DH flew down here on Thursday and we are both driving back to Colorado tomorrow. I am so glad to be leaving for a bit. I will say I got so much done this Summer on the house, both me and DH but also other people hired to do stuff. I am happy to say the kitchen cabinets are now back together and white. They still need to be adjusted but I cannot say how much painting them has changed the look of the kitchen. To do this properly took so much work, taking off doors, cleaning everything, sanding, primer, sanding, primer and then two coats of paint, reinstalling all the doors and drawer covers, putting on the little bumper things. We have new floors in both upstairs bathrooms, new carpet in two rooms downstairs, 2 bathrooms, family room and den painted. New hardware towel racks in bathrooms and much more details. There is still more to do but the to do list has gotten much, much smaller. Oh forgot the stucco repair and the new ceiling on the outside patio also got done.
We are looking at this now and thinking where else would we go with such a view, 10 acres and a house this size. In Colorado we could buy a starter home on a tiny lot in a bad neighborhood for what we can get for this. Just gonna chill for now and wait to see how we feel next Spring.
I am so looking forward to finishing the mountain majesty quilt I have partially quilted in the Shop up in Colorado. I also want to start the king sized double wedding ring quilt for the cousin's wedding we attended last month. I also want to do some hiking in the Rockies before the weather gets cold again!
Ami_Quilts (sewingupasto) said:
We are looking at this now and thinking where else would we go with such a view, 10 acres and a house this size
that is the gotcha! Especially since you are fixing it up...
Sounds like you've been super busy!!!
I've been working on a few quilts...just keep getting stuck and I move to another one. Also, preparing to replace the roof...I'm kind of excited! We had a hail storm...
Wow Ami! You have done a Yeoman's work on your home in NM. I'm glad you are going to break for a bit and do some things you really looks forward to doing for YOU! I'm sure the whole house looks new again. That's one reason we are going to move to our new CO home and then have our CA home brought modern to sell at it's best. We just wouldn't be able to manage leaving it all spruced up.
Sorry I've been MIA with no explanation. First thing, the surgery was very successful and I have no pain now. After I was discharged by the spine hospital and after spending months in my bedroom it was obvious that I was too weak to take care of myself even with George's help. Kellie arranged for me to go to a local assisted living place (LakePoint) I could work with PT to regain some of my strength. George took care of my house and doggies while I was at LakePoint so I was glad he was here.
Not too long after I arrived at LakePoint I became so sick. I had dry heaves because I had no food in my stomach. I couldn’t eat, everything made me sick to my stomach. I had really bad shakes, sweats, etc. Dr. Harder order a sonogram of my stomach to make sure there was nothing wrong with my stomach. My stomach was fine, my blood work was fine, my vitals were good. So Dr. Harder came over and sat down at the nurse's station and read my entire chart. Pretty soon he came into my room and said “ I think I found the problem, why did you stop taking your pain pills?” I told him I didn’t have any pain and didn’t think I needed the pain meds anymore. He said that was the wrong thing to do. After months of being on Fentanyl pain patches and Hydrocodone 10, 5-6 times a day, which was absolutely necessary because of the agony I was in. He said you can’t do that, you need to be weaned off the narcotics. I became alarmed and asked if I was an addict and he said no I wasn’t BUT after months of pain meds my body had become used to having the meds in my system and to suddenly stop like that was a bad thing to do. During the week all this was going on I lost another 12 pounds for a total of 40 pounds since this all began. He reduced the strength of the pain meds and now I’m almost done with weaning off.
George’s last day was July 30. He getting ready to go back to school and do some things before he starts. I’m still weak but I have so many different therapists coming and going that it’s a wonder they don’t trip over each other. That will go on for a month or more. I’m able to take care of myself except for cooking in the kitchen. Jason and Kellie will take care of making sure I have enough food to keep my strength up. I got my appetite back and now I have to be careful not to gain all that weight back.